MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 BLOCKER; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 BLOCKER; PEDICLE SCREW SPINAL SYSTEM
Model Number 48130000
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; surgeon discovered on (b)(6) 2017 the rods were not connected to the s1 screws from a case we did on (b)(6) 2017 with the screw system.We are redoing the hardware to connect the rods on (b)(6) 2017.On original surgery (b)(6) 2017 the rods were torqued down in correct position at end of case.Procedure was completed as per the technique guide but would like the torque wrench to be evaluated to make sure it functioned properly.
 
Additional Manufacturer Narrative
Method: visual analysis, device history review, complaint history review, risk assessment.Result: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.One blocker had a very light indentation only on one side of it, which is a sign the blocker may have been undertightened.Conclusion: the plausible root cause of the event is determined to be use-error.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 BLOCKER
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6671767
Report Number0009617544-2017-00263
Device Sequence Number2059466
Product Code MNI
UDI-Device Identifier04546540448897
UDI-Public(01)04546540448897
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48130000
Device Catalogue Number48130000
Device Lot NumberMW7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer05/30/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight58